Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 1995, 8:27 PM CST for Sequoyah County, Oklahoma. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1995, 8:27 PM CST (02:27 UTC)
- Expired
- Jan 12, 1995, 9:30 PM CST
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 130229 RRA SVRTUL ARC143-OKC135-130330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 827 PM CST THU JAN 12 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY IN EAST CENTRAL OKLAHOMA ...SEQUOYAH COUNTY AT 827 PM RADAR INDICATED SEVERE THUNDERSTORMS FROM WEST FORK ARKANSAS TO SPIRO OKLAHOMA. THE STORMS WERE MOVING NORTH NORTHEAST AT 25 MPH. MULDROW AND ROLAND ARE IN THE PATH OF THESE STORMS. HAIL TO THE SIZE OF NICKLES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DhRIVE ONTO A FLOODED ROAD. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:32 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 12, 3:32 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CST THU JAN 12 1995 MAIN ACTION IN ERN OK FOR THE NEXT DAY OR TWO APRS TO BE IN SE ZNS. UPR SYS HEADED ACRS TX INTO GULF COAST REGION SHLD SPREAD GOOD UVM INTO AR. AS IT DOES MCCURTAIN AND TO A SOMEWHAT LESSER XTNT LEFLORE CNTYS SHLD BE ON THE N AND W EDGE OF RW/TRW. DIDN'T CARE FOR THE DETAILS OF 12Z NGM RUN (DOUBT THE +10.0 UVM AT TUL AT 00Z FOR EXAMPLE). SO FOLLOWED AN ETA/AVN BLEND W/A BIT MORE EMPHASIS ON THE ETA BASED ON ITS VERT MOTION PROGS. NOT QUITE SURE WHERE THE FNT IS THIS AFTN. BEST GUESS WLD BE FM XTRM SE KS TO JUST S OF OKC TO A SFC LO IN SW OK. TUL HAD A BRIEF WND SHIFT BFR HEADING BACK TO LGT SW. BVO HAS BEEN L/V ALL DAY AND JLN HAS SHIFTED TO NW BUT REMAINS IN THE 60S. MDLS FAIRLY CONSISTENT IN MVG THE FNT THRU ERN OK OVRNGT. LOOKS LIKE IT SHLD JUST BE REACHING IDB ARND 12Z. BUT AIR BEHIND FNT ISN'T TOO COOL INITIALLY. DW PTS IN KS THIS AFTN HV BEEN ARND 40 SO DIDN'T DROP TEMPS TOO MUCH TNGT. PRECIP ACRS ABT THE SERN 1/3 OF ERN OK LOOKS GOOD BUT NOT TOO CONFIDENT ABT REMAINDER OF FA. FOR MUCH OF THE FA BEST UVM SEEMS TO BE EARLY IN THE NGT WHEN LOWER LVLS ARE DRY. BY THE TIME THE LO LVLS MOISTEN MOST OF THE FORCING IS HEADED TO THE S AND E. WL STILL CARRY A SLGT CHC RW IN NRN ZNS ALTHO THIS MAY BE MORE LIKE SPRINKLES IF ANYTHING. POPS INCREASE DRAMATICALLY HEADED TWD THE SE CRNR. WENT CAT AT IDB AS TRW IN ERN TX MAY CLIP SRN MCCURTAIN CNTY. ALSO MDLS IN AGREEMENT THAT GOOD UVM SHLD MV ACRS THAT AREA. MENTIONED SVR FOR TNGT IN ZN77 W/GOOD INSTABILITY AND DYNAMICS FCST THERE. ALSO NRN TIP OF WW12 COMES RIGHT UP TO RED RVR. PRECIP SHLD CONT IN ZNS 76/77 INTO FRI SO KEPT RATHER HI POPS THERE. ELSEWHERE CHC OF PRECIP SHLD DIMINISH BY AFTN. HOWEVER GRIDDED DATA SHOWING HI RHS IN UPR LVLS ACRS ERN OK. THINK THAT HI LVL CLDS SHLD THIN IN WRN SCTNS FRI AFTN BUT WL STILL CALL IT MSTLY CLDY. ALNG AR/MO BRDR DOUBT THERE WL BE MANY BREAKS SO WL KEEP IT CLDY. AS UPR SYS STRENGTHENS TO THE SE OF OK IT WL BE SLOW MVG. THUS SOME PRECIP MAY LINGER IN FAR SE ZNS INTO FRI NGT. OTRW SKIES SHLD BCM PTLY CLDY ACRS THE REMAINDER OF THE FA. WL END PRECIP IN SE BY SAT. IN WAKE OF UPR SYS HEADED THRU THE SE US WX SHLD BE RATHER QUIET ACRS ERN OK THRU THE WEEKEND. INTERNET PROBS DOWN THE LINE HV PREVENTED A GOOD LOOK AT ECMWF TDY. BUT BASED ON NMC DISC AND MAN PROGS IT LOOKS LIKE ECMWF IS CONSISTENT W/PREV RUN AND REMAINS MDL OF CHOICE IN LONG RANGE. THUS HV ONLY MADE MINOR ADJS TO XTNDED FCST. THAT SUGGESTS TEMPS BACK IN THE 60S BY MON AFT DROPPING TO NR NRML NEXT TWO DYS. ATTM LOOKS LIKE NEXT SYS TO AFFECT ERN OK SHLD HOLD OFF UNTIL THE MIDDLE OF NEXT WK. SO HV KEPT TUE DRY FOR NOW. PRELIM NMBRS TUL 40/52 32/54 2110 MLC 43/53 33/55 3210 BVO 36/50 28/52 1100 IDB 55/56 38/56 8742 07 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:35 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.